Alert archive / Alabama / Tornado Warnings in 2023

Tornado Warning 32, NWS Birmingham, AL

January 12, 2023Barbour County, Pike County, Alabama

NWS Birmingham, AL issued this tornado warning at Jan 12, 2023, 3:17 PM CST for Barbour County, Pike County, Alabama. It was in force for 47 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 12, 2023, 3:17 PM CST (21:17 UTC)
Expired
Jan 12, 2023, 4:04 PM CST
In force
47 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Barbour County, AL, Pike County, AL

The radar

The Ft Rucker radar (KEOX), 29 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 12, 3:21 PM CSTTSTM WND DMG1 Nnw Ariton, ALRIVER ROAD AT BARBOUR COUNTY LINE IS CLOSED DUE TO NUMEROUS TREES AND POWERLINES DOWN.
Jan 12, 3:25 PM CSTTORNADO2 S Doster, ALTHE TORNADO INITIALLY TOUCHED DOWN NEAR BETHEL ON SUTTON DAIRY RD CAUSING TIMBER DAMAGE NEAR BUCK BRANCH. THE TORNADO CONTINUED NORTHEAST INTO A HEAVILY WOODED AREA AND CAUSED CONTINUED TIMBER DAMAGE NEAR DEWEY IVEY RD, SNAPPING NUMEROUS PINES. ADDITIONAL DAMA
Jan 12, 3:25 PM CSTTORNADO4 Wsw Blue Springs Sp, ALTHE TORNADO INITIALLY TOUCHED DOWN NEAR BETHEL ON SUTTON DAIRY RD CAUSING TIMBER DAMAGE NEAR BUCK BRANCH. THE TORNADO CONTINUED NORTHEAST INTO A HEAVILY WOODED AREA AND CAUSED CONTINUED TIMBER DAMAGE NEAR DEWEY IVEY RD, SNAPPING NUMEROUS PINES. ADDITIONAL DAMA
Jan 12, 3:32 PM CSTTORNADO4 Wsw Blue Springs Sp, ALDAMAGE ALONG CR 23 NEAR NEW HOPE CHURCH. TDS OBSERVED.
Jan 12, 3:33 PM CSTTORNADOBlue Springs Sp, ALMULTIPLE TREES DOWN AND STRUCTURAL DAMAGE AT BLUE SPRINGS STATE PARK. TDS OBSERVED VIA RADAR.
Jan 12, 3:41 PM CSTTSTM WND DMG3 S Texasville, ALDAMAGE REPORTED ALONG MAVIS CARROLL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 12, 12:06 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2023-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2023-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
233 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

525 
WFUS54 KBMX 122117
TORBMX
ALC005-109-122215-
/O.NEW.KBMX.TO.W.0032.230112T2117Z-230112T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
317 PM CST Thu Jan 12 2023

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  Southeastern Pike County in southeastern Alabama...
  Southern Barbour County in southeastern Alabama...

* Until 415 PM CST.
    
* At 317 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Ariton, or 8 miles south of Brundidge, moving east
  at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Clio, Blue Springs, Tyler Crossroads, Doster, Texasville, Richards
  Crossroads, Blue Springs State Park, Tennille and Hamilton
  Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3166 8584 3181 8513 3178 8514 3176 8513
      3177 8515 3174 8521 3170 8522 3171 8541
      3162 8542 3162 8584
TIME...MOT...LOC 2117Z 259DEG 40KT 3160 8579 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

87/Grantham
5 follow-up statements
468 
WWUS54 KBMX 122128
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
328 PM CST Thu Jan 12 2023

ALC109-122138-
/O.CAN.KBMX.TO.W.0032.000000T0000Z-230112T2215Z/
Pike AL-
328 PM CST Thu Jan 12 2023

...THE TORNADO WARNING FOR SOUTHEASTERN PIKE COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has  moved out 
of the warned area.  Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM CST for southeastern
Alabama.

LAT...LON 3165 8572 3169 8572 3169 8571 3181 8513
      3177 8514 3177 8515 3174 8520 3170 8522
      3171 8541 3162 8542 3162 8571
TIME...MOT...LOC 2128Z 252DEG 45KT 3164 8563 

$$

ALC005-122215-
/O.CON.KBMX.TO.W.0032.000000T0000Z-230112T2215Z/
Barbour AL-
328 PM CST Thu Jan 12 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR SOUTHERN
BARBOUR COUNTY...
        
At 328 PM CST, a confirmed tornado was located over Doster, or near
Clio, moving east at 50 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Clio, Blue Springs, Tyler Crossroads, Doster, Texasville, Richards
Crossroads and Blue Springs State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3165 8572 3169 8572 3169 8571 3181 8513
      3177 8514 3177 8515 3174 8520 3170 8522
      3171 8541 3162 8542 3162 8571
TIME...MOT...LOC 2128Z 252DEG 45KT 3164 8563 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

87/Grantham
263 
WWUS54 KBMX 122134
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
334 PM CST Thu Jan 12 2023

ALC005-122215-
/O.CON.KBMX.TO.W.0032.000000T0000Z-230112T2215Z/
Barbour AL-
334 PM CST Thu Jan 12 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR
SOUTHEASTERN BARBOUR COUNTY...
        
At 334 PM CST, a confirmed tornado was located over Blue Springs
State Park, or near Clio, moving east at 55 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Clio, Blue Springs, Tyler Crossroads, Richards Crossroads, Blue
Springs State Park and Texasville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3162 8557 3172 8559 3181 8513 3177 8514
      3177 8515 3174 8520 3170 8522 3171 8541
      3162 8542
TIME...MOT...LOC 2134Z 255DEG 46KT 3167 8554 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

87/Grantham
504 
WWUS54 KBMX 122139
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
339 PM CST Thu Jan 12 2023

ALC005-122215-
/O.CON.KBMX.TO.W.0032.000000T0000Z-230112T2215Z/
Barbour AL-
339 PM CST Thu Jan 12 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR
SOUTHEASTERN BARBOUR COUNTY...
        
At 339 PM CST, a confirmed tornado was located over Blue Springs, or
8 miles east of Clio, moving east at 50 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Blue Springs, Tyler Crossroads, Richards Crossroads, Blue Springs
State Park and Texasville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3162 8552 3173 8553 3181 8513 3177 8514
      3177 8515 3174 8520 3170 8522 3171 8541
      3162 8542
TIME...MOT...LOC 2139Z 258DEG 44KT 3167 8548 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

87/Grantham
927 
WWUS54 KBMX 122150
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
350 PM CST Thu Jan 12 2023

ALC005-122215-
/O.CON.KBMX.TO.W.0032.000000T0000Z-230112T2215Z/
Barbour AL-
350 PM CST Thu Jan 12 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR
SOUTHEASTERN BARBOUR COUNTY...
        
At 349 PM CST, a confirmed tornado was located near Richards
Crossroads, or 9 miles northwest of Abbeville, moving east at 45 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Richards Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3171 8538 3174 8538 3180 8513 3177 8514
      3177 8515 3174 8520 3170 8522
TIME...MOT...LOC 2149Z 258DEG 41KT 3170 8532 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

87/Grantham
199 
WWUS54 KBMX 122204
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
404 PM CST Thu Jan 12 2023

ALC005-122214-
/O.CAN.KBMX.TO.W.0032.000000T0000Z-230112T2215Z/
Barbour AL-
404 PM CST Thu Jan 12 2023

...THE TORNADO WARNING FOR SOUTHEASTERN BARBOUR COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM CST for southeastern
Alabama.

LAT...LON 3171 8538 3174 8538 3180 8513 3177 8514
      3177 8515 3174 8520 3170 8522
TIME...MOT...LOC 2203Z 259DEG 40KT 3173 8512 

$$

87/Grantham

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jan 12, 2:42 PM CST, 35 minutes earlier.

Area forecast discussion, Jan 12, 2:42 PM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
242 PM CST Thu Jan 12 2023

...New LONG TERM...

.SHORT TERM...
(This evening through Friday)
Issued at 1231 PM CST THU JAN 12 2023

A line of showers and thunderstorms with some severe thunderstorms
with damaging wind, large hail and tornado potential continues to
move east across Central Alabama. Improving conditions will
continue across our northwest counties and will expand further
east through the afternoon hours. There will be potential for a
few showers and storms ahead of the cold front as it advances
east, but much of the instability has been consumed. Ahead of
this activity, a weakly capped environment will continue to allow
instability to build with severe weather potential increasing
across our southern and eastern counties ahead of the line of
storms.

We will see improving conditions areawide by mid to late evening
with only a small chance for a few lingering showers across the
northeast. Temperatures will fall after sunset behind the line of
storms with readings falling to near freezing far northwest toward
daybreak on Friday morning with readings in the mid 30s across
the northwest third of the area and in the upper 30s for the rest
of the area except the far southeast with readings in the lower
40s.

Enough moisture is expected to rotate back into portions of the
northern and eastern counties very early Friday morning that may
produce some light drizzle mixed with flurries. No accumulations
are expected given how warm we have been recently. This risk will
taper off by late morning as temperatures struggle to climb,
reaching around 40 northwest and in to the mid 40s across the
central and southeast counties.

05

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 238 PM CST THU JAN 12 2023

Looks like next system arrives and exits a bit later than
previously advertised. Otherwise, no big changes to the previous
long term portion of the forecast.

/61/

Previous long-term discussion:
(Friday through Wednesday)
Issued at 251 AM CST THU JAN 12 2023

Friday through Wednesday.

Any lingering showers due to wrap around moisture should lift out of
our area by late Friday morning. Temperatures will be dropping
through the day on Friday with Friday night/Saturday morning low
temperatures expected to be in the 20s area-wide. Dry and colder
weather will continue through the weekend with increasing rain
chances through the early part of next week as a trough lifts
through the Plains and into the Great Lakes region. The path of this
system is pretty far north and most of the dynamics remain displaced
well to the north, so not expecting any potential for strong storms
with it. Thunderstorms probabilities remain minimal due to the
limited instability, so we'll continue to leave any mention of
thunderstorms out of the forecast Monday through Wednesday as the
frontal boundary moves into our area, stalls, then potentially lifts
back northward. Given the uncertainty in timing of the front and
where/if it stalls, the rain chances remain fairly broad through
early next week.

25/Owen

&&

.AVIATION...
(18Z TAFS)
Issued at 1117 AM CST THU JAN 12 2023

A line of rain with thunderstorms, some severe, will continue
moving east across the area. TCL will be impacted by nearby TS
through 19z followed by an end to the thunderstorm activity.
BHM/EET/ASN/ANB will continue to be impacted through 20z followed
by decreased thunderstorm activity. MGM and TOI will be impacted
over the early afternoon hours. Low clouds will persist across the
area though rain and storms will push to the east. More moisture
may return overnight into early Friday morning near BHM/ASN/ANB.

05

&&

.FIRE WEATHER...

A line of strong to severe showers and storms will move through
the area today, with breezy winds outside of any thunderstorms as
well. Colder and drier air moves in for Friday with afternoon RH
values in the 45 to 55 percent range and northwesterly 20ft winds
around 10 to 12 mph. Afternoon RH values will be in the 30 to 40
percent range over the weekend with lighter winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     35  42  26  47 /  20  20   0   0
Anniston    37  43  28  47 /  20  20   0   0
Birmingham  36  42  29  47 /  20  10   0   0
Tuscaloosa  37  44  29  50 /  20  10   0   0
Calera      37  43  30  48 /  20  10   0   0
Auburn      39  44  30  47 /  40  10   0   0
Montgomery  40  46  30  51 /  30  10   0   0
Troy        40  46  30  50 /  50  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 PM CST this evening for the following
counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-
Cherokee-Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah-
Fayette-Greene-Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo-
Marion-Montgomery-Perry-Pickens-Pike-Randolph-Russell-Shelby-St.
Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa-Walker-Winston.

&&

SHORT TERM...05
LONG TERM....61
AVIATION...05
Hazardous weather outlook, Jan 12, 2:57 AM CST, 12 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
257 AM CST Thu Jan 12 2023

ALZ011>015-017>050-131200-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
257 AM CST Thu Jan 12 2023

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Strong to severe storms are possible on Thursday generally from 9 am
through 7 pm as a cold front moves through the area. The main
concern will be damaging winds, though a tornado or two cannot be
ruled out, along with isolated hail up to 1 inch.

Strong gusty winds are expected for much of the day across Central
Alabama well in advance of any thunderstorm activity.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
on today.

In the hours before

Local storm report, Jan 12, 2:29 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
229 PM CST THU JAN 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     TORNADO          2 SSE MARBURY           32.67N 86.45W
01/12/2023                   AUTAUGA            AL   LAW ENFORCEMENT

            DAMAGE TO A CHURCH AND MARBURY VFD BUILDING.
            TREES IN ROADWAY AT HIGHWAY 143 AND CR 68.

0201 PM     TSTM WND DMG     1 SSW GUNTER AFB        32.39N 86.25W
01/12/2023                   MONTGOMERY         AL   PUBLIC

            MINOR TREE DAMAGE REPORTED.

0206 PM     TSTM WND GST     DANNELLY FIELD          32.30N 86.39W
01/12/2023  M62 MPH          MONTGOMERY         AL   ASOS

            ASOS REPORT OF 62 MPH GUST AT DANNELLY
            FIELD.

0211 PM     HAIL             3 N EMERALD MOUNTAIN    32.50N 86.12W
01/12/2023  U0.75 INCH       ELMORE             AL   PUBLIC

            PUBLIC REPORT OF DIME-SIZED HAIL.

0213 PM     HAIL             1 E FREDONIA            32.99N 85.27W
01/12/2023  E0.70 INCH       CHAMBERS           AL   PUBLIC

            PUBLIC REPORT OF DIME-SIZED HAIL.

0214 PM     HAIL             3 SW ROANOKE MUNICIPAL  33.09N 85.41W
01/12/2023  E1.00 INCH       CHAMBERS           AL   EMERGENCY MNGR

            QUARTER-SIZED HAIL REPORTED IN THE
            CLACKVILLE COMMUNITY.

&&
Local storm report, Jan 12, 2:48 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CST THU JAN 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     TORNADO          1 ESE STANDING ROCK     33.07N 85.23W
01/12/2023                   CHAMBERS           AL   EMERGENCY MNGR

            HOME DESTROYED ON CR 284 IN NORTHEAST
            CHAMBERS COUNTY. TDS VISIBLE VIA RADAR.

&&
Local storm report, Jan 12, 2:52 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
252 PM CST THU JAN 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     TORNADO          1 W POST OAK FORKS      33.04N 85.31W
01/12/2023                   CHAMBERS           AL   TRAINED SPOTTER

            MANY LARGE PINE TREES AND HARDWOOD TREES
            DOWN ACROSS CR 267. TREES ON POWER LINES.
            TDS OBSERVED.

&&
Local storm report, Jan 12, 2:56 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
256 PM CST THU JAN 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     TSTM WND GST     JORDAN HARE STADIUM     32.60N 85.49W
01/12/2023  M67 MPH          LEE                AL   EMERGENCY MNGR

            WEATHER STATION AT AUBURN UNIVERSITY
            RECORDED GUST OF 67 MPH.

&&
Local storm report, Jan 12, 3:01 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CST THU JAN 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     TORNADO          3 SW NIXBURG            32.80N 86.14W
01/12/2023                   COOSA              AL   FIRE DEPT/RESCUE

            STRUCTURAL DAMAGE REPORTED ALONG CR 14 NEAR
            EQUALITY.

&&
Special weather statement, Jan 12, 3:14 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
314 PM CST Thu Jan 12 2023

ALZ044>049-122200-
Pike AL-Lee AL-Montgomery AL-Macon AL-Bullock AL-Russell AL-
314 PM CST Thu Jan 12 2023

...Strong thunderstorms will impact portions of north central Pike,
Lee, Bullock, Macon, southeastern Montgomery and western Russell
Counties through 400 PM CST...

At 313 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Beulah to near Franklin Field to Kent.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Auburn, Phenix City, Opelika, Tuskegee, Union Springs, Notasulga,
Hurtsboro, Midway, Smiths, Meadville, Smiths Station, Franklin,
Beulah, Dublin, Lake Tuskegee, Beans Crossroads, Guerryton, Shopton,
Tuskegee National Forest and Beauregard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 500 PM CST for south central
Alabama. A Tornado Watch also remains in effect until 600 PM CST for
southeastern and east central Alabama.

&&

LAT...LON 3215 8526 3215 8541 3214 8543 3207 8543
      3195 8576 3200 8630 3202 8630 3240 8587
      3273 8531 3273 8529 3275 8528 3275 8514
      3273 8512 3269 8512 3266 8509 3265 8511
      3263 8508 3262 8509 3258 8507 3248 8499
TIME...MOT...LOC 2113Z 278DEG 26KT 3272 8510 3221 8580 3196 8618

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

32/Davis

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 7:33 AM CSTSpecial Weather StatementBMXMarion27 min
Jan 12, 8:04 AM CSTSpecial Weather StatementBMXWinston26 min
Jan 12, 8:07 AM CSTTornado WarningBMXWinston24 min
Jan 12, 8:39 AM CSTSpecial Weather StatementBMXFayette36 min
Jan 12, 8:58 AM CSTTornado WarningBMXGreene, Sumter62 min
Jan 12, 9:08 AM CSTSevere Thunderstorm WarningBMXWalker, Winston37 min
Jan 12, 9:16 AM CSTTornado WarningBMXWalker, Winston3 min
Jan 12, 9:46 AM CSTSpecial Weather StatementBMXBlount29 min
Jan 12, 9:49 AM CSTSpecial Weather StatementBMXTuscaloosa26 min
Jan 12, 9:51 AM CSTTornado WarningBMXGreene, Hale, Tuscaloosa54 min
Jan 12, 9:55 AM CSTSevere Thunderstorm WarningBMXSumter50 min
Jan 12, 10:12 AM CSTTornado WarningBMXGreene, Hale, Marengo, Sumter63 min
Jan 12, 10:25 AM CSTTornado WarningBMXBibb, Tuscaloosa32 min
Jan 12, 10:53 AM CSTTornado WarningBMXMarengo56 min
Jan 12, 10:53 AM CSTTornado WarningBMXPerry45 min
Jan 12, 11:14 AM CSTTornado Warning Tornado observedBMXBibb45 min
Jan 12, 11:19 AM CSTSevere Thunderstorm WarningBMXShelby41 min
Jan 12, 11:32 AM CSTTornado WarningBMXDallas, Perry58 min
Jan 12, 11:36 AM CSTTornado Warning Tornado observedBMXChilton54 min
Jan 12, 11:38 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXSt. Clair, Talladega52 min
Jan 12, 12:09 PM CSTSevere Thunderstorm Warning Considerable damage threatBMXCalhoun, Cleburne45 min
Jan 12, 12:17 PM CSTSevere Thunderstorm WarningBMXCoosa, Shelby, Talladega43 min
Jan 12, 12:18 PM CSTTornado Warning EmergencyTornado observedBMXAutauga, Dallas57 min
Jan 12, 12:29 PM CSTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne25 min
Jan 12, 12:39 PM CSTSevere Thunderstorm Warning Considerable damage threatBMXClay66 min
Jan 12, 12:50 PM CSTTornado Warning EmergencyTornado observedBMXChilton, Coosa, Elmore55 min
Jan 12, 1:09 PM CSTSevere Thunderstorm Warning Considerable damage threatBMXAutauga, Coosa, Elmore51 min
Jan 12, 1:22 PM CSTSevere Thunderstorm WarningBMXCleburne, Randolph38 min
Jan 12, 1:24 PM CSTSevere Thunderstorm WarningBMXDallas, Lowndes, Montgomery66 min
Jan 12, 1:24 PM CSTTornado Warning EmergencyTornado observedCatastrophic damage threatBMXTallapoosa40 min
Jan 12, 1:34 PM CSTSevere Thunderstorm Warning Considerable damage threatBMXTallapoosa41 min
Jan 12, 1:49 PM CSTSevere Thunderstorm Warning Considerable damage threatBMXChambers41 min
Jan 12, 1:57 PM CSTTornado Warning Tornado observedBMXChambers, Randolph29 min
Jan 12, 2:03 PM CSTSevere Thunderstorm Warning Considerable damage threatBMXElmore, Macon, Montgomery, Tallapoosa57 min
Jan 12, 2:21 PM CSTSevere Thunderstorm WarningBMXChambers, Lee54 min
Jan 12, 2:25 PM CSTSevere Thunderstorm WarningBMXLowndes, Montgomery50 min
Jan 12, 3:11 PM CSTSevere Thunderstorm WarningBMXBarbour, Pike64 min
Jan 12, 3:14 PM CSTSpecial Weather StatementBMXBullock, Lee, Macon, Russell46 min
Jan 12, 3:53 PM CSTSpecial Weather StatementBMXRussell37 min
Jan 12, 4:00 PM CSTSevere Thunderstorm WarningBMXRussell30 min

Nearby

Tornado Warnings in Alabama, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.